Welcome, Guest. Please login or register.
January 25, 2022, 02:13:15 am

Login with username, password and session length


Members
  • Total Members: 6269
  • Latest: Tkerns
Stats
  • Total Posts: 55064
  • Total Topics: 4840
  • Online Today: 34
  • Online Ever: 1314
  • (June 22, 2016, 05:23:42 am)
Users Online
Users: 0
Guests: 24
Total: 24

Welcome

Welcome to the Hep Forums, a round-the-clock discussion area for people who have Hepatitis B, C or a co-infection, their friends and family and others with questions about hepatitis and liver health. Check in frequently to read what others have to say, post your comments, and hopefully learn more about how you can reach your own health goals.

Privacy Warning: Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.
  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.
  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.
  • Product advertisement (including links); banners; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from the Hep Forum Moderators.
Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Depression on Sovaldi and Olysio?  (Read 6290 times)

0 Members and 1 Guest are viewing this topic.

Offline FRED220

  • Member
  • Posts: 60
Depression on Sovaldi and Olysio?
« on: August 01, 2014, 04:21:15 pm »
Hello, I read in another site two individuals that shared how they were suffering from depression,I have read lots on Sovaldi and Olysio and have not seen anything that put depression as a side effect. Anyone seen anything?

Offline lporterrn

  • Member
  • Posts: 1,969
  • LucindaPorterRN
    • LucindaPorterRN
Re: Depression on Sovaldi and Olysio?
« Reply #1 on: August 03, 2014, 11:15:55 pm »
I am not hearing this reported. Anyone else hear this?
Lucinda Porter, RN
1988 Contracted HCV
1997 Interferon nonresponder
2003 PEG + ribavirin responder-relapser
2013 Cured (Harvoni + ribavirin clinical trial)
https://www.hepmag.com/blogger/lucindakporter

Offline willie g

  • Member
  • Posts: 427
  • geno 1 25million etc. s/o for treatment
Re: Depression on Sovaldi and Olysio?
« Reply #2 on: August 04, 2014, 09:37:16 am »
WELL I HAVE DEALT WITH DPRESSION DUE TO DIFFERENT HAPPENINGS IN MY LIFE BUT LIKE I HAVE MENTIONED, I HATE CHANGE AND THIS IS A BIG GAME CHANGER IN OUR LIVES AND IF YOUR ANYTHING LIKE ME YOU MAY DWELL ON THINGS ALOT MORE,, IT IS DEPRESSING TO GO THRU THIS WHOLE GIG AND WHEN IT COMES TO DOING THINGS YOUR MIND SAYS GO AND YOUR BODY SAYS NO OR YOUR BODY SAYS GO AND YOUR MIND SAYS NO~!  AHH, WE JUST GOTTA KEEP TRUCKIN AND KEEP SHARING BECAUSE CARING REALLY HELPS. THX  WILLIE G

Offline Mike

  • Global Moderator
  • Member
  • Posts: 999
Re: Depression on Sovaldi and Olysio?
« Reply #3 on: August 04, 2014, 12:48:30 pm »
Simply put, depression can be viewed as endogenous (from within) or exogenous (from without). Endogenous depression is caused by a chemical imbalance within the body. Exogenous depression, on the other hand, is caused by factors outside the body (death of a family member, serious health concern, divorce and so on).

One of the well documented side-effects of Interferon is endogenous depression, as the drug causes a chemical imbalance within the body, leading to depression in some who take it.

I haven't read anything that suggests that Sovaldi and/or Olysio causes depression; but it can't be ruled out.

I do know that a Hep-C diagnosis can cause depression, especially if liver disease is present. I also know that Hep-C treatment sucks and can also be depressive.

My guess is that your depression may be exogenous depression (from without) because of the emotions and feelings about Hep-C and the treatment (much in the same way a cancer diagnosis can cause depression).

I would recommend talking to your doctor about this. I was placed on 20 mg of Paxil while in treatment, though I was taking SOL+INTF+RIBV (depression is common side-effect of INTF).

Remember, keep your eye on the mark (getting cured) and the fact that the treatment is a lot shorter then it use to be. If the depression worsens, talk to your doctor about putting you on an antidepressant.

Best wishes, Mike
Genotype 1a
Treated 2001 with PEG and RIBV
Treated in 2014 SOL+PEG+RIBV
Cured July 2014

 


© 2022 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.